Hi there. I'm 36 years old. A 19 year veteran of Bulimia. After years of abusing laxatives/diuretics, I've done some damage. Excess fluid no longer drains on its own, so I get a lot of edema, especially in summer. Right now I'm on 100 MG of Spironolactone & 80 MG of Lasix in the mornings. I admit sometimes I take more Lasix then I should, if I'm more swollen, I might take an extra 40 MG, but I don't do that often, and I know I should stop doing that. But that is not why I am here. Recently my blood work came back that my potassium is at 3.1 and had dropped from 3.7 two weeks before and I'm worried its gone even lower, because I've been getting numb hands fingers and feet. I have blood work at the end of this week to check it again. I have been very nauseated and vomit at times (not forced) for a few months and I'm on Diclectin & Metaclopramide for that. I am still waiting to get in to see a gastro specialist to try to figure out the reason for the nausea and vomiting. They're checked my ears (at first they thought it was Meniere's Disease), sinuses, eyes. Check for diabetes. CT for any brain tumors. All was clear. Perfect hearing, perfect inner ears, perfect brain and eyes. But were sure this has contributed to the low potassium. My doctor now wants to take me off the Aldactone that I've been on since I was 16 (for PcOS), but I'm wondering, since Aldactone is a potassium sparing medication, if I stop taking that will my potassium drop even more? My doctor also has me on potassium supplements. Six 600 MG tables a day of potassium and gave me a sheet of paper with all the potassium rich foods on it. But If I can't keep them down then its hard for it to help. So my questions are, will taking me off Aldactone make my potassium drop even more, and do you have any suggestions on what I can do to get my potassium up, aside from stopping the lasix all together. By the way, my worst times for Nausea are first thing in the morning, and around dinner time.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.